Alert archive / California / Wind Advisories in 2025

Wind Advisory 22, NWS San Diego, CA

October 14, 20254 counties in California

NWS San Diego, CA issued this wind advisory at Oct 14, 2025, 2:27 AM PDT for 4 counties in California. It took effect at Oct 14, 2025, 6:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2025, 2:27 AM PDT (09:27 UTC)
In effect from
Oct 14, 2025, 6:00 AM PDT
Expired
Oct 14, 2025, 3:00 PM PDT
In force
9 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2025-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2025-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

043 
WWUS76 KSGX 140927
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
227 AM PDT Tue Oct 14 2025

CAZ048-552-554-141900-
/O.NEW.KSGX.WI.Y.0022.251014T1300Z-251014T1900Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Fontana, Corona, Moreno Valley,
Riverside, Fullerton, Anaheim, Garden Grove, Irvine, Mission
Viejo, Ontario, Orange, Huntington Beach, Rancho Cucamonga, Santa
Ana, Costa Mesa, and San Bernardino
227 AM PDT Tue Oct 14 2025

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO NOON PDT 
TODAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE...Orange County Coastal Areas, Orange County Inland Areas, 
  and San Bernardino and Riverside County Valleys-The Inland Empire.

* WHEN...From 6 AM this morning to noon PDT today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ055-060-141900-
/O.NEW.KSGX.WI.Y.0022.251014T1300Z-251014T1900Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Big Bear Lake, Apple Valley,
Adelanto, Southern California Logistics Airport, Hesperia, Lake
Arrowhead, Big Bear City, Victorville, Wrightwood, and Running
Springs
227 AM PDT Tue Oct 14 2025

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO NOON PDT 
TODAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Apple and Lucerne Valleys and San Bernardino County 
  Mountains.

* WHEN...From 6 AM this morning to noon PDT today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ043-050-141900-
/O.NEW.KSGX.WI.Y.0022.251014T1600Z-251014T2200Z/
San Diego County Coastal Areas-San Diego County Valleys-
Including the cities of Oceanside, Poway, Carlsbad, San Marcos,
Vista, San Diego, Chula Vista, Encinitas, National City,
Escondido, La Mesa, Santee, and El Cajon
227 AM PDT Tue Oct 14 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PDT THIS 
AFTERNOON...

* WHAT...South winds 15 to 20 mph with gusts up to 35 mph expected.

* WHERE...San Diego County Coastal Areas and San Diego County 
  Valleys.

* WHEN...From 9 AM this morning to 3 PM PDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

17
1 follow-up statement
166 
WWUS76 KSGX 141928
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1228 PM PDT Tue Oct 14 2025

CAZ048-055-060-552-554-142030-
/O.EXP.KSGX.WI.Y.0022.000000T0000Z-251014T1900Z/
San Bernardino and Riverside County Valleys-The Inland Empire-San
Bernardino County Mountains-Apple and Lucerne Valleys-Orange
County Coastal Areas-Orange County Inland Areas-
Including the cities of Fullerton, Crestline, Anaheim, Lake
Arrowhead, Costa Mesa, Running Springs, Huntington Beach,
Ontario, Rancho Cucamonga, Mission Viejo, Victorville, Southern
California Logistics Airport, Riverside, Corona, Irvine, Apple
Valley, Wrightwood, Hesperia, Adelanto, Santa Ana, San
Bernardino, Big Bear Lake, Big Bear City, Orange, Garden Grove,
Fontana, and Moreno Valley
1228 PM PDT Tue Oct 14 2025

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

CAZ043-050-142200-
/O.CON.KSGX.WI.Y.0022.000000T0000Z-251014T2200Z/
San Diego County Coastal Areas-San Diego County Valleys-
Including the cities of La Mesa, Carlsbad, Encinitas, National
City, San Marcos, El Cajon, Escondido, Santee, Vista, Chula
Vista, San Diego, Oceanside, and Poway
1228 PM PDT Tue Oct 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

* WHAT...South winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...San Diego County Coastal Areas and San Diego County 
  Valleys.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 13, 9:15 PM PDT, 5 hours 12 minutes earlier.

Area forecast discussion, Oct 13, 9:15 PM PDT, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
915 PM PDT Mon Oct 13 2025

.SYNOPSIS...
A low pressure system moving southward along the West Coast is
bringing stronger onshore winds to the area which will last
through Tuesday night. Widespread precipitation from the coast to
the mountains for tonight into Tuesday night. Moderate to heavy
rainfall rates will present a moderate flood risk, especially for
northwestern valleys and coastal slopes. Gradual warming and
drying with periods of weak offshore flow Wednesday through
Friday. For this weekend, the warming continues inland while
marine layer clouds and fog return to the coastal areas.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Update: Very light showers continue to move in across the coastal
and inland areas this evening, which is producing some very light
showers and/or drizzle for some areas. As the low pressure system
continues to approach, winds will continue to increase out of the
south ahead of the cold frontal passage associated with this system.
There will also be increasing showers overnight, and then the first
wave of moderate to heavy rain will begin to push through behind
passage of the front by around 11 AM through 3 PM from northwest to
southeast across the CWA. Winds will also increase and become rather
strong and gusty out of the west behind the front. Temperatures
behind the front will be much cooler, with highs tomorrow begin
well below the seasonal average for this time of the year. After
the first batch of heavy rain moves through during the early
afternoon tomorrow, there will be more intermittent showers
following that, which will last into the early morning hours
tomorrow and then continue to dissipate as the area of low
pressure begins to finally exit the region. This is still looking
to provide some very beneficial rainfall totals, especially for
the foothills of the Santa Ana Mountains of Orange County, as well
as the along the southern and southwestern facing slopes of the
San Bernardino Mountains, where some areas may pick up anywhere
from 2 to 3 inches of total rainfall throughout the duration of
the event, with flooding concerns due to this. Coastal areas of
Orange County will see relatively higher amounts as well, with
close to an inch or possibly more for some of the localities, and
within portions of the IE, and then tapering off to lesser amounts
for the inland valleys of San Diego County at around 0.25 to .50
inches. Snow levels will hover around 7500-8000, and then lower to
6500-7000 ft going into Wednesday morning, with accumulating snow
possible in and around Big Bear Lake. Clearing will continue into
Wednesday, and then a drier pattern will last through the next
weekend until some more rain possibly impacts the region again
towards the early part of next week.

(Previous discussion submitted at 200 PM):

An incoming low pressure system will contribute to strengthening
onshore flow across Southern California today. This will reinforce
the marine layer and allow for low clouds coverage to remain
broken throughout the day across the coastal basin. Otherwise, a
cool and breezy day with temperatures 5 to 15 degrees below
average.

As the upper low slides down the West Coast this afternoon, winds
will become elevated to strong for the mountains and deserts.
Widespread wind gusts 30-45 mph from early this afternoon through
late tonight. Gusts may exceed 60 mph along wind-prone mountain
passes and canyons. Winds weaken slightly for the mountains and
deserts by Tuesday morning, but should remain elevated throughout
the day as the storm system passes. This system will also bring
cooler temperatures, widespread rain and mountain snow above
7000-8000 ft. Precipitation will begin as orographic light rain
along coastal slopes this afternoon before widespread light to
moderate showers push into western areas late this evening.

The main frontal band will move across the area from northwest to
southeast throughout the day on Tuesday. Widespread moderate
rainfall rates expected from the coast to the mountains. Areas of
heavy rainfall are likely, especially for Orange County, western
Inland Empire and coastal slopes of the San Bernardino County
Mountains where rates 0.4-0.8"/hr are expected. Isolated
thunderstorms possible in these areas. Rainfall totals will range
from over 2 inches along the western coastal slopes of the San
Bernardino County Mtns to less than a tenth of an inch for most of
the lower deserts. Widespread 0.5-1" for lower elevations from
northern San Diego County and areas north. Higher amounts in
surrounding mountains. A quarter to half an inch expected in the
San Diego metro area with localized higher amounts. A similar
story for the High Deserts. Accumulating mountain snow above 7000
feet with several inches expected along the highest peaks. A
dusting of snow may occur down to Big Bear Lake. Chance for a few
post-frontal convective showers in the evening and overnight
Tuesday from the coast to the mountains, but these would be light
and intermittent should they occur.

Quiet weather returns along with gradual warming from Wednesday
onward as the trough exits the region and is slowly replaced by
weak upper level ridging by the weekend. Surface high pressure
will be in place over the intermountain west in the wake of the
storm system, allowing for weak offshore pressure gradients. This
may prevent marine layer clouds from reforming for a couple of
days.

The warming trend continues this weekend as weak upper level high
pressure moves over the region. Any marine layer clouds that form
during the nights and mornings will mostly be restricted to the
coastal areas due to the shallowness of the marine layer.

&&

.AVIATION...
140300Z...Cloud bases are around 3500-5000 feet MSL, obscuring
higher terrain. Rain chances will continue to increase through the
night, beginning in the foothills, but later anywhere from the
mountains westward into Tuesday morning. S/SW winds will
occasionally gust over 20 kts at times through the night at coastal
TAF sites.

A Pacific storm system will bring areas of +RA/ISO TSRA 10-18Z near
the LA Basin, SBD mts. -RA by 14Z-19Z in San Diego County, then
moderate to heavier showers around 18Z-01Z Tuesday. Areas of 3-5SM
vis in +RA/ISO TSRA. As heaviest rain moves through, S/SW winds
increasing with moderate confidence in wind gusts reaching 25-30 kts
at all coastal TAF sites for a short period. Winds weakening on
Tuesday afternoon from northern areas to southern areas.

Mtn Desert Slopes/Deserts....Gusty W/SW winds along desert facing
slopes of the mountains into the deserts continuing overnight into
Tuesday. Wind gusts 25-40 kts leading to MOD UDDFS and local LLWS in
lee of mountains such as vcnty KPSP. Local vis reduced 3-5SM in BLDU
in deserts. Winds slightly weaker and more confined to desert slopes
on Tuesday.

&&

.MARINE...
Stronger southerly winds have developed over the waters and will
peak Tuesday morning into the early afternoon and create conditions
hazardous for small craft (check the Small Craft Advisory for
details). A front with a distinct wind shift from southerly to
westerly will move west to east across the coastal waters Tuesday
afternoon. Additionally, there is a slight chance of thunderstorms
Tuesday in the outer waters around San Clemente Island northeast
toward Catalina. Any thunderstorm could produce briefly gusty,
erratic winds, choppy seas, and lightning.

&&

.BEACHES...
Slight chances for thunderstorms Tuesday morning and early
afternoon, mainly for Orange County south to Camp Pendleton. Surf
will increase Tuesday to 3 to 5 feet, with occasional sets to 6
feet, with the highest in San Diego County. This will produce a high
rip current risk.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch from 5 AM PDT Tuesday through Tuesday
     afternoon for Orange County Inland Areas-San Bernardino
     County Mountains-Santa Ana Mountains and Foothills.

     Wind Advisory until 11 PM PDT this evening for Apple and Lucerne
     Valleys-San Gorgonio Pass near Banning.

PZ...Small Craft Advisory from 2 AM to 5 PM PDT Tuesday for Coastal
     Waters from San Mateo Point to the Mexican Border and out
     to 10 nm-Waters from San Mateo Point to the Mexican Border
     Extending 10 to 60 nm out including San Clemente Island.

&&

UPDATE...Stewey
PUBLIC...KW
AVIATION/MARINE/BEACHES...Villafane

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 9:32 AM PDTAreal Flood AdvisorySGXSan Bernardino2 hr
Oct 14, 9:43 AM PDTAreal Flood AdvisorySGXOrange, San Bernardino2 hr
Oct 14, 11:30 AM PDTSpecial Weather StatementSGXOrange45 min
Oct 14, 11:37 AM PDTSpecial Marine WarningSGX53 min
Oct 14, 12:10 PM PDTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego80 min
Oct 14, 12:25 PM PDTSpecial Marine WarningSGX65 min

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.